Alert archive / Georgia / Winter Storm Warnings in 2010

Winter Storm Warning 3, NWS Atlanta, GA

February 14, 201021 counties in Georgia

NWS Atlanta, GA issued this winter storm warning at Feb 14, 2010, 3:57 AM EST for 21 counties in Georgia. It took effect at Feb 15, 2010, 1:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2010, 3:57 AM EST (08:57 UTC)
In effect from
Feb 15, 2010, 1:00 AM EST
Expired
Feb 15, 2010, 3:52 AM EST
In force
3 hr
Issued by
NWS Atlanta, GA
All 21 counties

Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS42 KFFC 140857
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EST SUN FEB 14 2010

...ACCUMULATIONS OF SNOWFALL ARE EXPECTED ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA LATE TONIGHT THROUGH MIDDAY MONDAY...

.A COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT...SPREADING
LIGHT TO MODERATE SNOW ACROSS NORTH AND PORTIONS OF CENTRAL
GEORGIA.

GAZ001>009-014>016-141700-
/O.NEW.KFFC.WS.W.0003.100215T0600Z-100215T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
357 AM EST SUN FEB 14 2010

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 1 PM EST MONDAY 
FOR PORTIONS OF NORTH GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 1
PM EST MONDAY.

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW. TEMPERATURES WILL DROP INTO THE MID 20S MONDAY MORNING.
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ALONG AND NORTH OF A
LAFAYETTE TO DAWSONVILLE TO CLEVELAND LINE THROUGH MIDDAY
MONDAY...ESPECIALLY IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ011>013-019>025-027-030>039-041>060-066>070-078-079-089-141700-
/O.NEW.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-HARRIS-TALBOT-
MUSCOGEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...COLUMBUS
357 AM EST SUN FEB 14 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM
TO 1 PM EST MONDAY.

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW AND SPREAD TO THE SOUTH AND EAST. TEMPERATURES WILL DROP
TO NEAR 30 MONDAY MORNING. ACCUMULATIONS OF 1 TO 2 INCHES ARE
EXPECTED ALONG AND NORTH OF A COLUMBUS TO JACKSON TO WASHINGTON
LINE THROUGH MIDDAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$
4 follow-up statements
163 
WWUS42 KFFC 141426
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EST SUN FEB 14 2010

...ACCUMULATIONS OF SNOWFALL ARE EXPECTED ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA LATE TONIGHT THROUGH MIDDAY MONDAY...

.A COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT...SPREADING
LIGHT TO MODERATE SNOW ACROSS NORTH AND PORTIONS OF CENTRAL
GEORGIA.

GAZ001>009-014>016-142230-
/O.CON.KFFC.WS.W.0003.100215T0600Z-100215T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
926 AM EST SUN FEB 14 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY FOR PORTIONS OF NORTH GEORGIA...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY. 

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW. TEMPERATURES WILL DROP INTO THE MID 20S MONDAY MORNING.
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ALONG AND NORTH OF A
LAFAYETTE TO DAWSONVILLE TO CLEVELAND LINE THROUGH MIDDAY
MONDAY...ESPECIALLY IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ011>013-019>025-027-030>039-041>060-066>070-078-079-089-142230-
/O.CON.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-HARRIS-TALBOT-
MUSCOGEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...COLUMBUS
926 AM EST SUN FEB 14 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST MONDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY. 

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW AND SPREAD TO THE SOUTH AND EAST. TEMPERATURES WILL DROP
TO NEAR 30 MONDAY MORNING. ACCUMULATIONS OF 1 TO 2 INCHES ARE
EXPECTED ALONG AND NORTH OF A COLUMBUS TO JACKSON TO WASHINGTON
LINE THROUGH MIDDAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
729 
WWUS42 KFFC 142143
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EST SUN FEB 14 2010

...ACCUMULATIONS OF SNOWFALL ARE EXPECTED ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA LATE TONIGHT THROUGH MIDDAY MONDAY...

.A COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT...SPREADING
LIGHT TO MODERATE SNOW ACROSS NORTH AND PORTIONS OF CENTRAL
GEORGIA ON MONDAY.

GAZ011>013-019>021-030-031-041-151000-
/O.UPG.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
/O.EXA.KFFC.WS.W.0003.100215T0600Z-100215T1800Z/
CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-
HARALSON-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
443 PM EST SUN FEB 14 2010

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 1 PM EST MONDAY
   FOR PORTIONS OF NORTH GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM
1 AM TO 1 PM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT.

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW. TEMPERATURES WILL DROP TO NEAR 32 BY MONDAY MORNING.
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ALONG AND NORTH OF A
BUCHANAN TO CANTON TO CLEVELAND LINE THROUGH MIDDAY MONDAY...
ESPECIALLY IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
POSSIBLY SLEET ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ001>009-014>016-151000-
/O.CON.KFFC.WS.W.0003.100215T0600Z-100215T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
443 PM EST SUN FEB 14 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY FOR NORTH GEORGIA...

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW. TEMPERATURES WILL DROP TO NEAR 32 MONDAY MORNING.
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ALONG AND NORTH OF A
BUCHANAN TO CANTON TO CLEVELAND LINE THROUGH MIDDAY MONDAY...
ESPECIALLY IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
POSSIBLY SLEET ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ061-062-071>076-080>084-090>096-102>107-151000-
/O.EXA.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS...
LUMPKIN...AMERICUS...CORDELE
443 PM EST SUN FEB 14 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY PORTIONS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT
FROM 1 AM TO 1 PM EST MONDAY.

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW AND SPREAD TO THE SOUTH AND EAST. TEMPERATURES WILL DROP
TO THE LOW TO MID 30S BY MONDAY MORNING. ACCUMULATIONS OF 1 TO 2
INCHES ARE EXPECTED ALONG AND SOUTH OF A CARROLLTON THROUGH
MARIETTA AND CUMMING TO GAINESVILLE LINE THROUGH MIDDAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ022>025-027-032>039-042>060-066>070-078-079-089-151000-
/O.CON.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-HARRIS-TALBOT-
MUSCOGEE-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...COLUMBUS
443 PM EST SUN FEB 14 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST MONDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW AND SPREAD TO THE SOUTH AND EAST. TEMPERATURES WILL DROP
TO THE LOW TO MID 30S BY MONDAY MORNING. ACCUMULATIONS OF 1 TO 2
INCHES ARE EXPECTED ALONG AND SOUTH OF A CARROLLTON THROUGH
MARIETTA AND CUMMING TO GAINESVILLE LINE THROUGH MIDDAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
218 
WWUS42 KFFC 150311
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EST SUN FEB 14 2010

...ACCUMULATIONS OF SNOWFALL ARE EXPECTED ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA LATE TONIGHT THROUGH MIDDAY MONDAY...

.A COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT...SPREADING
LIGHT TO MODERATE SNOW ACROSS NORTH AND PORTIONS OF CENTRAL
GEORGIA EARLY MONDAY MORNING. SNOW ACCUMULATIONS ARE EXPECTED TO
REMAIN GENERALLY LESS THAN A HALF INCH ACROSS CENTRAL
GEORGIA...ONE TO TWO INCHES ALONG THE INTERSTATE 85 CORRIDOR...AND
TWO TO FOUR INCHES OVER FAR NORTH AND NORTHWEST GEORGIA.

GAZ001>009-011>016-019>021-030-031-041-151115-
/O.CON.KFFC.WS.W.0003.100215T0600Z-100215T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1011 PM EST SUN FEB 14 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY...FOR MUCH OF NORTH GEORGIA...ALONG AND NORTHWEST OF A LINE
FROM BUCHANAN TO CANTON TO CLEVELAND.

AREAS OF LIGHT RAIN...SNOW AND SLEET ARE EXPECTED TO MOVE INTO
NORTHWEST GEORGIA LATE THIS EVENING...AND QUICKLY CHANGE OVER TO
ALL SNOW SHORTLY AFTER MIDNIGHT. SNOW WILL START TO ACCUMULATE
EARLY MONDAY MORNING AS TEMPERATURES REACH FREEZING BEFORE SUNRISE
MONDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
EXPECTED...WITH 3 TO 5 INCHES POSSIBLE IN THE HIGHEST ELEVATIONS
OF THE NORTH GEORGIA MOUNTAINS. THE SNOW WILL DIMINISH TO
FLURRIES MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
POSSIBLY SLEET ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ022>025-032>035-042>045-052>055-066-151115-
/O.CON.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
FORSYTH-HALL-BANKS-JACKSON-COBB-NORTH FULTON-GWINNETT-BARROW-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
TROUP-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
1011 PM EST SUN FEB 14 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY...ALONG AND SOUTHEAST OF A LINE FROM CARROLLTON TO MARIETTA
TO GAINESVILLE.

A MIX OF RAIN...SLEET...AND SNOW WILL ARRIVE SHORTLY AFTER
MIDNIGHT TONIGHT. THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO
MAINLY SNOW BY SUNRISE MONDAY MORNING. SNOW ACCUMULATIONS OF A
HALF INCH TO TWO INCHES ARE EXPECTED ALONG THE INTERSTATE 85
CORRIDOR OF GEORGIA...INCLUDING IN THE ATLANTA METRO AREA...BEFORE
THE SNOW COMES TO AN END AROUND NOON ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ027-036>039-046>051-056>062-067>076-078>084-089>096-102>107-
151115-
/O.CON.KFFC.WW.Y.0008.100215T0600Z-100215T1800Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
LUMPKIN...AMERICUS...CORDELE
1011 PM EST SUN FEB 14 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
MONDAY FOR MUCH OF CENTRAL GEORGIA.

A MIX OF LIGHT RAIN...SLEET...AND SNOW ARE EXPECTED TO DEVELOP
OVER CENTRAL GEORGIA EARLY MONDAY MORNING. THE GREATEST
POTENTIAL FOR A WINTRY MIX WILL BE NEAR SUNRISE...WITH LIGHT
ACCUMULATIONS OF A DUSTING TO HALF INCH EXPECTED ALONG AND
SOUTHEAST OF A LINE FROM COLUMBUS TO ATHENS. GREATER SNOW
ACCUMULATIONS ARE EXPECTED NORTHWEST OF THAT LINE. THE WINTRY
PRECIPITATION SHOULD END BY MIDDAY ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
654 
WWUS42 KFFC 150852
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EST MON FEB 15 2010

...LIGHT ACCUMULATIONS OF SNOWFALL ARE EXPECTED ACROSS NORTH
GEORGIA THIS MORNING...

.A COLD FRONT WILL PUSH ACROSS NORTH AND CENTRAL GEORGIA THIS
MORNING. AHEAD OF THE FRONT...LIGHT RAIN WILL SPREAD OVER THE
AREA...THEN CHANGE OVER TO SNOW NEAR AND JUST BEHIND THE COLD
FRONT WHERE THE COLDER AIR IS FOCUSED. LIGHT SNOW ACCUMULATIONS
ARE EXPECTED ACROSS NORTH GEORGIA EARLY THIS MORNING...ESPECIALLY
IN THE HIGHER ELEVATIONS WHERE THE TEMPERATURES ARE MORE FAVORABLE.
SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN GENERALLY LIGHT...WITH 1
TO 3 INCHES POSSIBLE THROUGH NOON TODAY. A LIGHT DUSTING IS
POSSIBLE JUST SOUTH OF THE ADVISORY AREA...WITH LITTLE TO NO
ACCUMULATION EXPECTED.

GAZ001>009-011>016-019>021-151700-
/O.CAN.KFFC.WS.W.0003.000000T0000Z-100215T1800Z/
/O.EXB.KFFC.WW.Y.0008.000000T0000Z-100215T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
352 AM EST MON FEB 15 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT
UNTIL NOON EST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.
THE ADVISORY IS FOR AREAS GENERALLY NORTH OF A ROME TO CANTON
GAINESVILLE LINE. 

A MIX OF RAIN...SLEET...AND SNOW WILL SPREAD IN OVER NORTH GEORGIA
THIS MORNING...JUST AHEAD AND BEHIND A COLD FRONT. THE PRECIPITATION
IS EXPECTED TO CHANGE OVER TO MAINLY SNOW BETWEEN 6 AND 8 AM THIS
MORNING...WHEN THE COLDER AIR ARRIVES WITH THE COLD FRONT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE THIS MORNING ACROSS
NORTH GEORGIA...WITH THE GREATER CHANCE FOR ACCUMULATING SNOW IN
THE HIGHER ELEVATIONS WHERE SURFACE TEMPERATURES ARE MORE FAVORABLE.
THE COLD FRONT AND ASSOCIATED DEEPER MOISTURE WILL PUSH EAST OF THE
AREA BY EARLY AFTERNOON...BRINGING AN END TO THE ACCUMULATING SNOW
THREAT. HOWEVER...WRAP AROUND CLOUDS AND LOW LEVEL MOISTURE MAY PRODUCE
FLURRIES IN NORTH GEORGIA THIS AFTERNOON AND OVERNIGHT...WITH LITTLE
TO NO ADDITIONAL ACCUMULATIONS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW OR SLEET MAY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

GAZ030-031-041-151000-
/O.CAN.KFFC.WS.W.0003.000000T0000Z-100215T1800Z/
POLK-PAULDING-HARALSON-
352 AM EST MON FEB 15 2010

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER STORM WARNING. LIMITED MOISTURE AND DELAY IN THE ARRIVAL OF
COLDER AIR WILL HINDER ANY SIGNIFICANT SNOW ACCUMULATIONS THIS
MORNING. ALTHOUGH SOME SNOW MAY BE OBSERVED...ONLY LIGHT
ACCUMULATIONS ARE POSSIBLE. THEREFORE...THE WINTER STORM WARNING
HAS BEEN CANCELLED. 

$$

GAZ025-027-032>039-042>062-066>076-078>084-089>096-102>107-151000-
/O.CAN.KFFC.WW.Y.0008.000000T0000Z-100215T1800Z/
JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...
AMERICUS...CORDELE
352 AM EST MON FEB 15 2010

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. LIMITED MOISTURE AND A DELAY IN THE ARRIVAL
OF COLDER AIR WILL HINDER ANY SIGNIFICANT SNOW ACCUMULATIONS THIS
MORNING. ALTHOUGH SOME SNOW MAY BE OBSERVED...LITTLE TO NO
ACCUMULATIONS ARE EXPECTED. THEREFORE...THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

$$

GAZ022>024-151700-
/O.EXT.KFFC.WW.Y.0008.000000T0000Z-100215T1700Z/
FORSYTH-HALL-BANKS-
INCLUDING THE CITY OF...GAINESVILLE
352 AM EST MON FEB 15 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST
TODAY.

A MIX OF RAIN...SLEET...AND SNOW WILL SPREAD IN OVER NORTH GEORGIA
THIS MORNING...JUST AHEAD AND BEHIND A COLD FRONT. THE PRECIPITATION
IS EXPECTED TO CHANGE OVER TO MAINLY SNOW BETWEEN 6 AND 8 AM THIS
MORNING...WHEN THE COLDER AIR ARRIVES WITH THE COLD FRONT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE THIS MORNING ACROSS
NORTH GEORGIA...WITH THE GREATER CHANCE FOR ACCUMULATING SNOW IN
THE HIGHER ELEVATIONS WHERE SURFACE TEMPERATURES ARE MORE FAVORABLE.
THE COLD FRONT AND ASSOCIATED DEEPER MOISTURE WILL PUSH EAST OF THE
AREA BY EARLY AFTERNOON...BRINGING AN END TO THE ACCUMULATING SNOW
THREAT. HOWEVER...WRAP AROUND CLOUDS AND LOW LEVEL MOISTURE MAY PRODUCE
FLURRIES IN NORTH GEORGIA THIS AFTERNOON AND OVERNIGHT...WITH LITTLE
TO NO ADDITIONAL ACCUMULATIONS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW OR SLEET MAY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 3:23 AM EST, 34 minutes earlier.

Area forecast discussion, Feb 14, 3:23 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 AM EST SUN FEB 14 2010

.SHORT TERM /TODAY THROUGH TUESDAY/...
MODELS IN GOOD AGREEMENT THIS FORECAST PACKAGE.  UPPER LOW WILL
INTENSIFY AS IT DROPS THROUGH THE PLAINS AND CROSSES THE MISSISSIPPI
THIS EVENING.  ONLY MINOR DISCREPANCIES NOTED IN INTENSITY AND
PLACEMENT OF LOW BY 12Z MONDAY.  WITH ALL MODELS SHOWING IT SWINGING
THROUGH THE TENNESSEE AND OHIO VALLEYS MONDAY...AND CONTINUING TO
DEEPEN AS IT MOVES ACROSS SOUTHERN NEW ENGLAND BY TUESDAY AFTERNOON.
MODELS ALL SLOWING DOWN THE PROGRESSION OF SHORT WAVE AND SURFACE
COLD FRONT WHICH WILL PUSH THROUGH THE FORECAST AREA DURING THE
EARLY MORNING HOURS ON MONDAY. THIS SLOWER PROGRESSION HOLDS OFF ON
THE ONSET OF PRECIPITATION UNTIL LATER SUNDAY EVENING.  SOUNDING AND
P-TYPE NOMOGRAMS INDICATING THAT INITIAL PRECIP COULD BRIEFLY FALL
AS A MIX OF RAIN...SNOW OR SLEET BUT QUICKLY CHANGE OVER TO ALL
SNOW.  SNOW POSSIBLE NORTH OF A LINE FROM COLUMBUS TO AUGUSTA...
BASED UPON LOW LEVEL THICKNESS VALUES WHICH ARE IN AGREEMENT WITH
LATEST GUIDANCE TEMPERATURES.  WILL GO AHEAD WITH A WINTER STORM
ADVISORY FOR SNOW FOR ABOVE MENTIONED AREA...WITH WINTER STORM
WARNING FOR SNOW FAR NORTH GEORGIA WHERE 3-5 INCHES OF SNOW
POSSIBLE. DEEP NORTH FLOW ON MONDAY WILL KEEP COLDER THAN NORMAL
AIR ACROSS THE AREA. BY TUESDAY SYSTEM CONTINUES TO PUSH OUT INTO
THE ATLANTIC AS BROAD SURFACE HIGH BUILDS SOUTHWARD THROUGH THE
PLAINS.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXTENDED MODELS SHOW ANOTHER UPPER LEVEL LOBE ROTATES AROUND THE LOW
ANCHORED OVER NORTHERN NEW ENGLAND BY WEDNESDAY EVENING...ENOUGH TO
PUSH SOME CLOUDS INTO NORTH GEORGIA BUT NOT MORE THAN THAT.  SURFACE
HIGH PRESSURE SHIFTS ACROSS THE GULF COAST THROUGH THE END OF THE
WEEK WITH THE NEXT CHANCE OF RAIN FRIDAY NIGHT INTO SATURDAY AS A
WEAKENING SYSTEM MOVES ACROSS THE TENNESSEE VALLEY. WILL KEEP POPS
IN SLIGHT CHANCE CATEGORY FOR NOW. GUIDANCE TEMPERATURES SHOWING
A WARM UP TO NORMAL BY WEEKS END.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  30  38  22  42 /   5 100  80   5   5
ATLANTA         46  28  35  22  40 /   5 100  80   5   5
BLAIRSVILLE     39  28  32  19  36 /  20 100  80  10   5
CARTERSVILLE    45  27  31  22  39 /  10 100  80   5   5
COLUMBUS        52  31  40  26  45 /   0  90  80   5   5
GAINESVILLE     42  29  35  22  39 /  10 100  80   5   5
MACON           49  35  39  24  44 /   5  90  80   5   5
ROME            44  30  37  23  40 /  10 100  80  10   5
PEACHTREE CITY  49  28  37  22  41 /   5 100  80   5   5
VIDALIA         54  36  47  27  46 /   0  50  80   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 1 AM TO 1 PM EST MONDAY FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...LAMAR...MADISON...MERIWETHER...MORGAN...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...
SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON...WALTON...WILKES.

WINTER STORM WARNING FROM 1 AM TO 1 PM EST MONDAY FOR THE
FOLLOWING ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

12
Hazardous weather outlook, Feb 13, 8:28 PM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EST SAT FEB 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
828 PM EST SAT FEB 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION TONIGHT. A FAST MOVING
AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL REACH THE
MISSISSIPPI VALLEY TONIGHT SPREADING CLOUDS INTO NORTHWEST GEORGIA
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW ACCUMULATIONS OF A DUSTING TO A HALF INCH ARE POSSIBLE
FROM SUNDAY EVENING THROUGH MONDAY MORNING ACROSS LOWER ELEVATIONS
OF NORTH GEORGIA. THE MOST SIGNIFICANT ACCUMULATIONS WILL BE OVER
THE NORTH GEORGIA MOUNTAINS WHERE 1 TO 3 INCHES OF SNOW IS EXPECTED.
HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:57 AM ESTWinter Weather AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more29 hr

Nearby

Winter Storm Warnings in Georgia, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.